Document Detail


Life-threatening subcutaneous hemorrhage following minor blunt trauma in an elderly patient taking ticlopidine and aspirin: a case report.
MedLine Citation:
PMID:  16311744     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
We report a rare case in which life-threatening subcutaneous hemorrhage following minor blunt trauma developed in an elderly patient taking ticlopidine and aspirin. An 82-year-old woman taking ticlopidine and aspirin tripped on a road. She noted only mild pain at the left lower abdomen. However, the hematoma gradually enlarged, and she developed hemorrhagic shock. Emergently performed contrast-enhanced abdominal computed tomography showed a large hematoma (20 x 10 x 7 cm), including contrast extravasation, which was located beneath the skin of the left lower abdominal quadrant and within the external and internal oblique muscles. Emergency pelvic arteriography showed massive contrast extravasation from the left superficial iliac circumflex artery. Transcatheter arterial embolization (TAE) was successfully performed, using gelatin sponge pledgets and micro-size stainless steel coils. After TAE, hemodynamics stabilized. The patient was discharged uneventfully on day 12.
Authors:
Akiyoshi Hagiwara; Takeaki Matsuda; Shuji Shimazaki
Related Documents :
23579434 - Acute respiratory distress due to methane inhalation.
12138014 - Preliminary study of the effects of caspase inhibitors on vasospasm in dog penetrating ...
18325184 - What is the role of cerebrospinal fluid ferritin in the diagnosis of subarachnoid haemo...
7792704 - Ruptured aneurysm associated with arachnoid cyst: intracystic hematoma without subarach...
19816634 - Neuroapplication of amplatzer vascular plug for therapeutic sacrifice of major cranioce...
15633984 - Update on genetic evidence for rupture-prone compared with rupture-resistant intracrani...
Publication Detail:
Type:  Case Reports; Journal Article     Date:  2005-11-26
Journal Detail:
Title:  Emergency radiology     Volume:  12     ISSN:  1070-3004     ISO Abbreviation:  Emerg Radiol     Publication Date:  2005 Dec 
Date Detail:
Created Date:  2005-12-13     Completed Date:  2006-06-08     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  9431227     Medline TA:  Emerg Radiol     Country:  United States    
Other Details:
Languages:  eng     Pagination:  47-9     Citation Subset:  IM    
Affiliation:
Department of Traumatology and Critical Care Medicine, Kyorin University School of Medicine, 6-20-2 Shinkawa, Mitaka-shi, Tokyo, 181-8611, Japan. hagiwarapupu@jcom.home.ne.jp
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Abdominal Injuries / complications*,  etiology,  radiography
Accidental Falls
Aged, 80 and over
Aspirin / administration & dosage*
Embolization, Therapeutic
Female
Hemorrhage / etiology*,  radiography,  therapy
Humans
Platelet Aggregation Inhibitors / administration & dosage*
Ticlopidine / administration & dosage*
Tomography, X-Ray Computed
Wounds, Nonpenetrating / complications*,  radiography,  therapy
Chemical
Reg. No./Substance:
0/Platelet Aggregation Inhibitors; 50-78-2/Aspirin; 55142-85-3/Ticlopidine

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Miniplate osteosynthesis of fractures of the edentulous mandible.
Next Document:  SNP array-based homozygosity mapping reveals MCPH1 deletion in family with autosomal recessive menta...